Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 2:14 PM EST for Decatur County, Grady County, Mitchell County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 2:14 PM EST (19:14 UTC)
- Expired
- Mar 11, 2000, 3:00 PM EST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Decatur County, GA, Grady County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 2:50 PM EST | Thunderstorm Wind | Northwest Portion, GA | Some trees down on Springcreek Road. Reported by Grady County 911. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 12:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 111915 SVRTLH GAC087-131-205-112000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DECATUR COUNTY IN GEORGIA GRADY COUNTY IN GEORGIA MITCHELL COUNTY IN GEORGIA * UNTIL 300 PM EST * AT 214 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF MOUNT PLEASANT...OR ABOUT 8 MILES NORTHEAST OF BAINBRIDGE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VADA...SURF NOW! BOYDVILLE...HARRELLS STILL BY 220 PM EST WHIGHAM...BRANCHVILLE BY 225 PM EST MITCHELL COUNTY AIRPORT...RODDENBERRY BY 230 PM EST CAIRO...CAPEL BY 235 PM EST THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3108 8452 3091 8453 3081 8409 3129 8416 VOLKMER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:55 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 11, 12:55 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EST SAT MAR 11 2000
BRIEFLY...ENTIRE CWA IN SEVERE TSTM WATCH UNTIL 5 PM EST (4 PM CST)
AS LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS MOVES ACROS FLA
PANHANDLE NE THRU SE ALA. SEVERAL OFFICIALS REPORTED FUNNEL CLOUDS S
OF GRACEVILLE (JACKSON CO) AND HAIL IN COTTONWOOOD (HOUSTON CO).
MORE IN THE NEXT AFD
BLOCK
.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
SCA AQQ-DESTIN.
BLOCKIn the hours before
Special weather statement, Mar 11, 12:35 PM EST, 1 hour 39 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-111800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1235 PM EST SAT MAR 11 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE UNTIL 5 PM EST (4 PM CST)... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 5 PM EST (4 PM CST) FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE. A LINE OF STRONG THUNDERSTORMS ...SEVERAL WHICH WILL LIKELY BECOME SEVERE...WERE LOCATED FROM EAST OF MOBILE NORTHEAST THROUGH JACKSON COUNTY FLORIDA...DOTHAN ALABAMA AND TOWARDS COLUMBUS GEORGIA. THE STRONGEST ACTIVITY WAS LOCATED FROM JACKSON COUNTY FLORIDA THROUGH HOUSTON COUNTY ALABAMA WHERE SEVERAL OFFICIALS HAVE REPORTED POSSIBLE FUNNEL CLOUDS OR TORNADOS AS WELL AS HAIL. THIS LINE WILL MOVE EAST THROUGH THE AFTERNOON ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS ACROSS THE FLORIDA PANHANDLE AND THEN BY LATE AFTERNOON...THE FLORIDA BIG BEND. FREQUENT LIGHTNING...HAIL AND DAMAGING WINDS WILL ACCOMPANY THESE STORMS. THEY ARE ASSOCIATED WITH A SQUALL LINE AHEAD OF THE MAIN FRONTAL BOUNDARY WHICH WILL PUSH EAST AND OUT OF THE REGION TONIGHT. MEANWHILE...STORM SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND AT LEAST INTO THIS EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT WWW.NWS.FSU.EDU. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:38 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Mar 11, 2:47 PM EST | Severe Thunderstorm Warning | TAE | Early | 43 min |
| Mar 11, 4:57 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Mar 11, 5:35 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 25 min |
| Mar 11, 6:33 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 42 min |
| Mar 11, 6:41 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.